Alert archive / California / Wind Advisories in 2025
Wind Advisory 4, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Jan 29, 2025, 10:05 PM PST for Del Norte County, Humboldt County, California. It took effect at Jan 30, 2025, 10:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2025, 10:05 PM PST (06:05 UTC)
- In effect from
- Jan 30, 2025, 10:00 PM PST
- Expired
- Jan 31, 2025, 4:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 6.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2852 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512 WWUS76 KEKA 300605 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1005 PM PST Wed Jan 29 2025 CAZ102-104>106-301415- /O.NEW.KEKA.WI.Y.0004.250131T0600Z-250131T1700Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 1005 PM PST Wed Jan 29 2025 ...WIND ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 9 AM PST FRIDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 10 PM Thursday to 9 AM PST Friday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka TDJ
5 follow-up statements
473 WWUS76 KEKA 301137 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 337 AM PST Thu Jan 30 2025 CAZ102-104>106-302000- /O.CON.KEKA.WI.Y.0004.250131T0600Z-250131T1700Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 337 AM PST Thu Jan 30 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST FRIDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 10 PM this evening to 9 AM PST Friday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
011 WWUS76 KEKA 301957 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1157 AM PST Thu Jan 30 2025 CAZ102-104>106-310400- /O.EXT.KEKA.WI.Y.0004.250131T0600Z-250201T0000Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 1157 AM PST Thu Jan 30 2025 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...High elevations of the Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 10 PM this evening to 4 PM PST Friday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
808 WWUS76 KEKA 310505 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 905 PM PST Thu Jan 30 2025 CAZ102-104>106-311315- /O.CON.KEKA.WI.Y.0004.250131T0600Z-250201T0000Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 905 PM PST Thu Jan 30 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...South-southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...High elevations of the Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...Until 4 PM PST Friday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
244 WWUS76 KEKA 311034 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 234 AM PST Fri Jan 31 2025 CAZ102-104>106-010000- /O.CON.KEKA.WI.Y.0004.000000T0000Z-250201T0000Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 234 AM PST Fri Jan 31 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...South-southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...High elevations of the Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
126 WWUS76 KEKA 312333 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 333 PM PST Fri Jan 31 2025 CAZ102-104>106-010045- /O.EXP.KEKA.WI.Y.0004.000000T0000Z-250201T0000Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 333 PM PST Fri Jan 31 2025 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Jan 29, 4:35 PM PST, 5 hours 30 minutes earlier.
Area forecast discussion, Jan 29, 4:35 PM PST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
435 PM PST Wed Jan 29 2025
.SYNOPSIS...Dry weather continues through early Thursday. A system
arrives Thursday evening into Friday bringing rain, mountain snow,
and gusty winds. Wet weather likely continues into the weekend and
early next week.
&&
.DISCUSSION...A gradually moistening environment allowed for
stratus to expand along the coast and develop inland last night.
A repeat is expected tonight with the potential for further
development inland. The increase in moisture, cloud cover, and
warming aloft should result in warmer overnight temperatures
tonight. Still, some areas in Lake County may drop below 30
degrees tonight. With uncertainty quite high in how cold
temperatures will get tonight, it was opted to hold off on another
cold weather advisory despite this potential.
Dry conditions will persist on Thursday just ahead of the first in a
series of storm systems to impact the region. Southerly winds in
advance of the storm will become gusty on coastal headlands and
ridgetops Thursday night or Friday morning in Del Norte and Humboldt
counties where 850 mb winds are in excess of 50 kt in the NAM. This
may be just strong enough to support gusts in excess of 45 mph on
some of the coastal ridgelines, possibly requiring a local wind
advisory. However the lower level stability and strength of the
inversion at around 2000 feet is not very supportive of strong gusts
at sea level at the coast. Thus, coastal headlands may not be as
exposed to the winds during this event as compared to other storms.
The rain with this first system will approach the area Thursday
night near midnight and expand across the entire region Friday
morning. Widespread rainfall amounts exceeding an inch are likely
with this first system Thursday night through Friday night. Locally
higher amounts over 3 inches will occur in the King Range and other
favored, windward mountain locations. This front will be rather
transitive, moving through the region by Saturday.
The big question is then what happens with the next atmospheric
river to hit the coast late in the weekend into early next week.
This system has more moisture and the potential to bring at least
localized flooding if rain falls on the same areas that receive the
rain Thursday night through Friday night. Currently two
possibilities are favored. The first is the next system aims farther
south into the Bay Area and west into the Sierra Nevada, reducing
rainfall considerably across our region. The second option is for
atmospheric river to aim directly into Northwest California and
bring heavy rain to our region. Rainfall totals from the combination
of the two systems currently range from 3-5 inches in the drier
solution to over a foot of rain in some areas for the wetter
solutions. Thus, uncertainty is very high for what occurs after
Saturday and impacts from these two scenarios are drastically
different.
The other item of note is the potential for low snow levels in
eastern Trinity County during the first storm system Thursday night
through Friday night. Model soundings in Weaverville are showing the
potential for cold air to become trapped in this area from
Weaverville up north to Trinity Center and areas east. This could
result in snow falling onto valley floors in addition to the heavy
snow likely to occur in the mountains. A winter storm watch is
currently in effect for elevations over 4500 feet. The next shift
may need to bring this watch down to lower elevations if these
trends continue. /RPA
&&
.AVIATION...Marine stratus low clouds, due to a marine push, under a
stable airmass continued across the region today. Stratus remained
constrained to the Humboldt and Mendocino Coasts through afternoon.
At ACV, skies started in IFR but tipped over into low MVFR in the
late morning...then scattered before noonday. Fog advection was very
briefly reported at ACV in the mid-morning. Tops at ACV were around
1500 feet. Fog did extend well into the local river valleys. Tops
were around 2000 feet over Mendocino; just low enough to not top the
coastal mountains and spill into UKI. However, a little southerly
surge briefly brought Sct002 and 4SM BR into UKI. Tonight into early
Thursday: Marine stratus will impact coastal TAF sites with a wee
amount of possible drizzle. Expect lots of stratus over some
inland valleys...including UKI which have a good chance of low
cloud advection. /TA
&&
.MARINE...Mild conditions continue today with light to gentle
breezes and combined seas of 3-5 ft. Conditions are forecast to
worsen Thursday into Friday as a storm system approaches the area,
bringing near-gale to gale force southerlies ahead of the front. The
NBM probabilities for gales (>34kts) is at or above 50% for all the
waters, with the highest probabilities being in the northern outer
waters. Steep seas will accompany these winds, with multiple wave
groups creating significant wave heights rising to around 8-12 ft
through the weekend into next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Storm Watch from Thursday evening through late
Friday night for CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning from 10 PM Thursday to 9 AM PST Friday for
PZZ470.
Small Craft Advisory from 10 PM Thursday to 9 AM PST Friday
for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 9:56 PM PST | Winter Storm Warning | EKA | 40 hr | |
| Jan 30, 2:32 AM PST | Small Craft Advisory | EKA | 24 hr | |
| Jan 30, 2:54 PM PST | Small Craft Advisory | EKA | 30 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.